I am a 17 year old girl who had perfect skin until a year and a half ago. Now my face is covered with red marks, bumps, blackheads & black dots all over. I have tried everything; tea tree oil, benzoyl peroxide, epiduo, non-dairy, antibiotics and sulfur. Right now I am on my 7th week of Retin-a Micro and doxycylin and my face is worse than ever. Is this normal? I had bad skin before retin-a but never got acne on my cheeks or chin, and they are COVERED with blackheads & clogged pores. Please help
Desperate! 7th Week of Retin-a Micro and Blackheads and Pores Are Worse Than Ever?
Doctor Answers (1)
Time Course of Topical Retinoids Efficacy
Topical retinoids such as Retin A and Differin typically take at least 3-6 months before results can be appreciated. They are usually prescribed in conjunction with other topical and oral modalities as the pathogenesis of acne is multifactorial. Topical retinoids do not cause more blackheads/whiteheads but additional ones can appear independently while using these medicines.
Web reference: http://www.perridermatology.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.